Get E-Book on COVID-19

Q. Proteins were detected in my urine. Is it fatal?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 07, 2017

Hi doctor,

I took tablet Solifenacin 5 mg for increased frequency of urine along with tablet Cifran 500 mg. After 10 days, proteins were detected in my urine. Is it fatal? What should I do? Please suggest. I do not urinate frequently now, but I have right flank pain. What is happening to me?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

You seem to be suffering from urinary tract infection, and it could be secondary to kidney stones. In such case, I would recommend you to get an ultrasound of the abdomen and a urine culture done. Also, get your blood sugar tested if not done recently.

You should drink plenty of fluids, and further treatment is based on the reports. I hope it helps you. If you have any further query, please ask me.

For further queries consult a nephrologist online --> https://www.icliniq.com/ask-a-doctor-online/nephrologist


Was this answer helpful?

 | 

Thank you doctor,

I took an ultrasound, and there is hypertrophy of right kidney because I have an only right kidney. Serum creatinine and blood urea are all normal. Is it due to kidney failure because of tablet Solifenacin 5 mg?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

  • I would not use the word kidney failure, but yes, this could be an initial stage of CKD (chronic kidney disease).
  • As such, Solifenacin does not cause any kidney failure, but the point is why you have been using that? The urine culture can be sterile even with the presence of infection and on giving the sample after an antibiotic dose.
  • My recommendations would be a DTPA scan to check for kidney perfusion status. I hope it helps you.

For more information consult a nephrologist online --> https://www.icliniq.com/ask-a-doctor-online/nephrologist


Was this answer helpful?

 | 

Related Questions:
Can I take any medicine to lose weight fast?
If a person with chronic kidney disease receives Toradol 60 mg,can that lead to acute renal failure?
Kidney Stones: Causes, Management and Prevention
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Antibiotics for urinary tract infection treatment

Query: Hi doctor, I am suffering from urinary tract infection. I get these once in every couple of years. I need to get an antibiotic to get rid of it. Please help.  Read Full »

My mother is suffering from chronic kidney disease. Can she avoid dialysis?

Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level is 9.8 mg/dL. She has a history of diabetes for the past 25 years. She is taking Insulin from the beginning. She has hypertension for the past 35 years. Her hemoglobin is about 11.0 gm/dL. Her eyesight has been ...  Read Full »

A Patient's Guide to Recurrent Urinary Tract Infections

Article Overview: If you have frequent urinary tract infections, here are some strategies to reduce your risk. Read Article


Dr. Davie Wong
Urologist

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections. Topical estrogen applied inside the vagina can reduce the risk of infections. Your doctor will decide if this treatment is right for you. 2) Sexual...  Read Article

Also Read


I have a little patch on my hairline, which is not healing properly. Why?
Hi doctor, I am a fair-skinned 32-year-old woman. I have used skincare with SPF for as long as I can remember and have n...  Read more»
I have lots of afterimages and visual trailing. Could it be due to dry eyes?
Hello doctor, Can dry eyes cause afterimages and visual trails? I have a history of non-allergic rhinitis and dry eyes ...  Read more»
Hemophilia - Signs, Symptoms, Causes, and Treatment
Hemophilia is a rare genetic blood disorder, that results from low levels or absence of clotting factor VIII or IX. Read...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.